Indiana, 2013Flooding and Damaging Winds in Indiana, January 13, 2013
January 13, 2013 · NWS IND · 7 events in 5 counties and zones
A band of rainfall, with embedded thunderstorms, pushed through central Indiana during the early morning hours of January 13th. Flooding and damaging wind were the main threats from this area of rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- $2,000
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A band of rainfall, with embedded thunderstorms, pushed through central Indiana during the early morning hours of January 13th. Flooding and damaging wind were the main threats from this area of rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jan 12, 11:50 PM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Jan 12, 11:50 PM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1150 PM EST SAT JAN 12 2013
.UPDATE...
AVIATION SECTION HAS BEEN UPDATED BELOW.
&&
.SYNOPSIS...
ISSUED AT 354 PM EST SAT JAN 12 2013
A COLD FRONT WILL MOVE SLOWLY ACROSS THE REGION TONIGHT AS LOW
PRESSURE TRACKS ALONG THE BOUNDARY. THIS WILL BRING ANOTHER WAVE OF
WIDESPREAD HEAVY RAINFALL WITH EMBEDDED THUNDERSTORMS OVERNIGHT FOR
CENTRAL INDIANA. MUCH COLDER AIR WILL EXPAND ACROSS THE REGION
THROUGHOUT THE DAY SUNDAY WITH RAIN MIXING WITH SLEET BEFORE
CHANGING OVER TO SNOW SUNDAY AFTERNOON AND EVENING BEFORE ENDING
OVERNIGHT. A LARGE AREA OF HIGH PRESSURE WILL THEN EXPAND ACROSS THE
OHIO VALLEY BRINGING DRY COLD WEATHER FOR MUCH OF THE UPCOMING WEEK.
&&
.NEAR TERM /TONIGHT/...
ISSUED AT 830 PM EST SAT JAN 12 2013
GOING FORECAST APPEARS TO BE IN VERY GOOD SHAPE. MINOR TWEAKS WERE
MADE TO INCORPORATE LATEST OBSERVATIONAL TRENDS. FIRST WAVE OF
RAINFALL IS MOVING THROUGH THE AREA...AND ADDITIONAL
RAINFALL/THUNDERSTORMS ARE LINED UP ALONG THE FRONTAL BOUNDARY
WHICH STRETCHES FROM SOUTHEAST LOWER MICHIGAN TO THE WESTERN
KENTUCKY BORDER AND INTO CENTRAL ARKANSAS. MOISTURE WILL CONTINUE
TO SURGE NORTHWARD INTO THE AREA ALONG THIS BOUNDARY. OFF HOUR
FORECAST SOUNDINGS ARE A BIT LESS AGGRESSIVE WITH COLD AIR WORKING
ITS WAY INTO THE FAR NORTHWEST LATE TONIGHT...BUT OWING TO
UNCERTAINTY HERE WILL KEEP THE CHANCE OF SLEET IN THE GRIDS...AS
TEMPS WILL BE NEARING THE FREEZING MARK BY LATE...AND AMPLE WARM
AIR WILL STILL EXIST ALOFT FOR MELTING OF HYDROMETEORS. THAT
SAID...DEPTH OF COLD AIR MAY NOT BE ENOUGH FOR REFREEZING.
ISSUED AT 354 PM EST SAT JAN 12 2013
THICK CLOUD COVER SLOWLY ENVELOPING THE ENTIRE FORECAST AREA THIS
AFTERNOON AS FRONTAL BOUNDARY STEADILY MOVES ACROSS ILLINOIS...WHILE
RAINFALL RAPIDLY EXPANDING IN COVERAGE AND INTENSITY ACROSS THE
OZARKS INTO THE LOWER OHIO VALLEY AHEAD OF APPROACHING LOW PRESSURE.
THE FEW HOURS OF SUNSHINE EARLY THIS AFTERNOON HAS ENABLE TEMPS TO
RISE INTO THE UPPER 50S AND LOWER 60S ACROSS THE ENTIRE FORECAST
AREA.
MAIN FOCUS OF THE NEAR TERM IS ON HEAVY RAIN AND POTENTIAL FLOODING
PROBLEMS THAT MAY DEVELOP AND PERSIST INTO SUNDAY BASED ON
ANTICIPATED RAINFALL AMOUNTS. MODEL CONSENSUS REMAINS IN EXCELLENT
AGREEMENT ON SIGNIFICANT IMPACTS WITH HEAVY RAINFALL AND POTENTIAL
FLOODING TO CENTRAL INDIANA TONIGHT AS THE FRONT SAGS INTO THE
REGION AND AFOREMENTIONED LOW PRESSURE LIFTS INTO THE OHIO VALLEY.
ONE NOTICEABLE DIFFERENCE FROM PREVIOUS RUNS HOWEVER IS A NORTHWEST
SHIFT TO THE AXIS OF HEAVIEST RAINFALL. THE CONSENSUS LED BY THE
ECMWF AND SREF PLACES THE AXIS ROUGHLY FROM BETWEEN TERRE HAUTE AND
VINCENNES NORTHEAST ACROSS THE INDY METRO NORTHEAST TO KOKOMO AND
MUNCIE. THIS MATCHES UP WELL WITH THE AXIS OF STRONGEST CONVERGENCE
AS A 60-70KT LOW LEVEL JET LIFTS ACROSS THE REGION TONIGHT.
SEVERAL OTHER FACTORS REMAIN STRONGLY SUPPORTIVE OF HEAVY RAINFALL
OVERNIGHT. IN ADDITION TO THE STRONG LOW LEVEL CONVERGENCE...A SHARP
BAROCLINIC ZONE WILL BE PRESENT ACROSS THE FRONTAL BOUNDARY...AND
THE PRESENCE OF A STRONG 160KT UPPER JET MOVING THROUGH THE GREAT
LAKES WILL PLACE CENTRAL INDIANA IN THE FAVORABLE RIGHT REAR
QUADRANT. WITH THE EXPECTATION OF EMBEDDED CONVECTION AS WELL...ALL
OF THESE FACTORS WILL SERVE TO ACCENTUATE RAINFALL RATES AND WILL
CONTINUE WITH CATEGORICAL POPS. AS MENTIONED...DEEP MOISTURE WILL BE
TRANSPORTED INTO THE REGION AS THE SURFACE WAVE PASSES WITH PRECIP
WATER VALUES TO AROUND 1.50 INCHES OR NEARLY 400% OF NORMAL.
WITH REGARDS TO THE FLOOD WATCH WHICH COMMENCES THIS EVENING...HAVE
ADDED PARKE...MONTGOMERY... CLINTON AND HOWARD COUNTIES TO ACCOUNT
FOR THE NORTHWEST SHIFT IN HEAVIEST RAINFALL. HAVE ALSO EXTENDED THE
WATCH OUT IN TIME FOR MUCH OF SUNDAY AND THE REASONS FOR THIS WILL
BE ADDRESSED IN THE SHORT TERM SECTION BELOW.
WITH MODEL SOLUTIONS COMING IN SLOWER WITH THE ARRIVAL OF COLDER
AIR...HAVE BACKED OFF TO SOME EXTENT ON THE ARRIVAL OF WINTRY PRECIP
UNTIL AFTER 09Z AND CONFINED IT PRIMARILY TO THE EXTREME NORTHWEST
COUNTIES. SOUNDINGS ARE SUGGESTIVE OF SLEET BEING THE PREDOMINANT
PRECIP TYPE TO MIX IN WITH RAIN IN THESE AREAS.
TEMPS...SHOULD SEE A STEADY TEMPERATURE FALL OVERNIGHT...GRADUALLY
ACCELERATING ONCE THE FRONTAL BOUNDARY PASSES AND COLDER AIR
ARRIVES. SHOULD BE QUITE A SPREAD IN TEMPS AT 12Z...FROM NEAR
FREEZING IN THE NORTHERN WABASH VALLEY TO AROUND 50 DEGREES IN THE
FAR SOUTHEAST.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
ISSUED AT 354 PM EST SAT JAN 12 2013
FORECAST CHALLENGES FOCUS ON CONTINUED PRECIP CHANCES SUNDAY ALONG
WITH THE CHANGES IN PRECIP TYPE AS COLDER AIR STEADILY BUILDS INTO
CENTRAL INDIANA BEHIND THE FRONT.
INITIAL WAVE BRINGING THE HEAVY RAINFALL TONIGHT WILL BE PULLING
AWAY TO THE NORTHEAST SUNDAY MORNING WITH A SECONDARY WAVE RIDING
ALONG THE BOUNDARY AND TRAVELING INTO KENTUCKY AND OHIO BY THE
AFTERNOON. THE HEAVIER RAINFALL ASSOCIATED WITH THE SECONDARY WAVE
APPEARED ON FRIDAY THAT IT WOULD LARGELY MISS THE FORECAST AREA AS
THE FRONT WOULD BE FAR ENOUGH TO THE SOUTHEAST. 12Z DATA TODAY HAS
HELD THE BOUNDARY BACK FURTHER WEST FOR A LONGER PERIOD OF TIME
SUNDAY...AND THIS IS LIKELY DUE TO THE STRENGTH OF THE SOUTHEAST
RIDGE.
THIS WESTWARD SHIFT IN FRONTAL POSITION SUNDAY IS FORCING SOME
CHANGES TO THE FORECAST WITH RESPECT TO PRECIP TOTALS AND HOW
QUICKLY THE COLDER AIR EXPANDS INTO THE AREA. MODEL SOUNDINGS SHOW
DEPTH OF THE MOISTURE FALLING OFF DURING THE MORNING AS THE INITIAL
SURFACE WAVE PULLS AWAY...LEAVING LIGHTER AND MORE SCATTERED RAIN IN
ITS WAKE. AN ARGUMENT COULD EVEN BE MADE FOR DRIZZLE FOR A TIME IN
THE MORNING AS ICE CRYSTAL GENERATION IS LOST WITH A BRIEF SHOT OF
DRIER AIR ALOFT. OVER THE NORTHERN WABASH VALLEY AS SURFACE TEMPS
DIP BELOW FREEZING...THIS COULD TREND TOWARDS A BRIEF PERIOD OF
FREEZING DRIZZLE TO GO ALONG WITH THE CHANCE FOR SLEET. DEEPER
MOISTURE WILL RETURN AFTER 18Z AS THE SECONDARY WAVE PASSES THROUGH
CENTRAL KENTUCKY AND INTO OHIO. AS COLD ADVECTION INTENSIFIES
THROUGH THE AFTERNOON AND LOW LEVEL TEMPS/THICKNESSES COOL...SLEET
AND EVENTUALLY SNOW WILL BEGIN TO MIX WITH RAIN AND EXPAND EAST WITH
JUST THE SOUTHEASTERN THIRD OF THE FORECAST AREA LIKELY TO REMAIN
ALL RAIN THROUGH NIGHTFALL SUNDAY. WITH THE WESTWARD SHIFT TO THE
PRECIP SHIELD SUNDAY AFTERNOON AND THE PRESENCE OF A DEFORMATION
BAND OVER THE REGION FOR A BRIEF TIME...SOME POTENTIAL EXISTS FOR A
LIGHT SNOW ACCUMULATION UP TO AN INCH SUNDAY AFTERNOON AND EVENING
FOCUSED PRIMARILY TO THE NORTHWEST OF INDIANAPOLIS. WILL CONTINUE TO
UTILIZE AN SPS TO HIGHLIGHT WINTRY MIX POTENTIAL FOR SUNDAY.
PRECIPITATION WILL CHANGE TO ALL LIGHT SNOW SUNDAY EVENING BEFORE
ENDING LATE.
AS FOR THE EXPANSION IN TIME OF THE FLOOD WATCH...THIS WAS MAINLY
DUE TO COVER HEAVIER RAINFALL POTENTIAL FROM THE SECOND SURFACE WAVE
SUNDAY. WHILE DEEPER MOISTURE AND STRONGER LIFT WILL HAVE SHIFTED
FURTHER SOUTH AND EAST...ADDITIONAL RAINFALL COULD EXACERBATE ANY
LOCALIZED FLOODING ALREADY ONGOING FROM RAINS TONIGHT. HAVE HELD THE
FLOOD WATCH OUT UNTIL 21Z...WITH GREATEST FOCUS FOR ADDITIONAL
FLOODING SUNDAY SOUTHEAST OF INDIANAPOLIS IN CLOSEST PROXIMITY TO
THE SECONDARY WAVE. ONCE PRECIP IS ALL SAID AND DONE SUNDAY
NIGHT...RAINFALL TOTALS FROM 1.5 TO 2 INCHES WITH SOME LOCALIZED
SPOTS AT 2 TO 3 INCHES ARE LIKELY.
REMAINDER OF THE SHORT TERM WILL BE QUIET AS HIGH PRESSURE EXPANDS
INTO THE REGION WITH COLD DRY WEATHER MORE TYPICAL OF MID JANUARY
RETURNS. EXPECT PARTLY CLOUDY TO MOSTLY CLEAR SKIES THROUGH TUESDAY
EVENING.
TEMPS...WILL CARRY SUNDAY HIGHS AT 12Z WITH TEMPS FALLING ALL DAY
INTO THE UPPER 20S AND LOWER 30S BY NIGHTFALL. GENERALLY CLOSE TO
MAVMOS GUIDANCE FOR THE REST OF THE PERIOD AS HIGH TEMPS FALL BACK
INTO THE UPPER 20S/LOWER 30S WITH LOWS IN THE TEENS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
ISSUED AT 215 PM EST SAT JAN 12 2013
HIGH PRESSURE WILL CONTROL THE WEATHER OVER CENTRAL INDIANA THROUGH
THE LONG TERM PERIOD. EXPECT DRY CONDITIONS AND NEAR NORMAL
TEMPERATURES THROUGHOUT. MODELS DO SHOW A WEAK WAVE MOVING THROUGH
ON WEDNESDAY BUT ALL PRECIPITATION ASSOCIATED WITH THIS STAYS NORTH
OF THE AREA. SKIES SHOULD BE MOSTLY CLEAR TO PARTLY CLOUDY. NO
CHANGES MADE TO ALLBLEND.
&&
.AVIATION /DISCUSSION FOR THE 13/06Z TAF ISSUANCE/...
ISSUED AT 1150 PM EST SAT JAN 12 2013
MOSTLY IFR THROUGH 00Z MONDAY AND THEN MVFR CEILINGS AFTER THAT.
A COLD FRONT ACROSS CENTRAL INDIANA WILL PROGRESS EAST ACROSS
CENTRAL INDIANA OVERNIGHT REACHING WESTERN OHIO AND CENTRAL KENTUCKY
BY MORNING. FRONT MAY TEMPORARILY SLOW DOWN AS AN AREA OF LOW
PRESSURE MOVES ALONG THE FRONT CAUSING IT TO ACCELERATE EASTWARD BY
00Z MONDAY.
MODEL DATA INDICATES NUMEROUS SHOWERS WILL SPREAD EAST ACROSS TAF
SITES OVERNIGHT. ISOLATED THUNDER IS POSSIBLE AND WILL MENTION VCTS
AT KIND AND KBMG TAFS TO ABOUT 10Z. MODEL SOUNDINGS INDICATE LOW
LEVEL WIND SHEAR MAINLY AT KIND AND KBMG TAFS AS 50 TO 60 KNOTS
MOVES NORTHEAST ACROSS SOUTHERN AND EASTERN PORTIONS OF CENTRAL
INDIANA.
PRECIP WILL BECOME LIGHTER SUNDAY AS SOME MID LEVEL DRYING OCCURS
OVER WESTERN SECTIONS. THERE WILL BE PRECIP TYPE ISSUES VERY LATE
TONIGHT BEGINNING AT KLAF AND OTHER TAF SITES LATER SUNDAY AS COLDER
AIR MOVES INTO THE REGION. FINALLY PRECIP WILL END ALL AREAS AS
COLD FRONT ACCELERATES ON TO THE EAST BY SUNDAY EVENING...BUT MVFR
CEILINGS WILL REMAIN.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR INZ030-031-036>042-
044>049-051>057-060>065-067>072.
&&
SYNOPSIS...RYAN
NEAR TERM...RYAN/NIELD
SHORT TERM...RYAN
LONG TERM...CP
AVIATION...JH
Hazardous weather outlook, Jan 12, 5:20 PM EST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
520 PM EST SAT JAN 12 2013
INZ021-028>031-035-036-043-044-132230-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
VERMILLION-PARKE-
520 PM EST SAT JAN 12 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT.
OUTLOOK: HEAVY RAIN IS EXPECTED TONIGHT WITH 1 TO 2 INCHES
POSSIBLE. THERE IS A CHANCE OF SLEET MIXING WITH THE RAIN LATE TONIGHT.
HAZARDS: HEAVY RAIN AND LOWLAND FLOODING ALONG WITH FLOODING ALONG
AREA CREEKS AND STREAMS. SLEET.
TIMING: HEAVY RAIN OVERNIGHT. SLEET POSSIBLE AFTER 4 AM EST.
DISCUSSION: A WAVE OF LOW PRESSURE WILL LIFT NORTHEAST ACROSS
CENTRAL INDIANA TONIGHT ALONG A COLD FRONT. MOISTURE SURGING NORTH
OF THE FRONT ALONG WITH STRONG LIFT IN THE ATMOSPHERE WILL ALLOW
FOR WIDESPREAD RAIN...HEAVY AT TIMES AND LOWLAND FLOODING ALONG
WITH FLOODING OF AREA STREAMS. COLDER AIR MOVING IN MAY ALLOW
SLEET TO MIX IN LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
OUTLOOK: A LIGHT FREEZING DRIZZLE...SLEET AND SNOW ACCUMULATION IS
POSSIBLE SUNDAY.
DISCUSSION: COLDER AIR WILL FILTER IN BEHIND A COLD FRONT THAT WILL
MOVE SOUTHEAST OF THE AREA ON SUNDAY. THIS WILL ALLOW FOR A WINTRY
MIX OF FREEZING DRIZZLE...SLEET AND SNOW. MINOR FLOODING IS EXPECTED
ALONG THE WABASH RIVER EARLY AND MID NEXT WEEK ALONG WITH SOME
LINGERING FLOODING OF LOW LYING AREAS AND NEAR SMALL STREAMS ON
SUNDAY.
.SPOTTER INFORMATION STATEMENT...
RAINFALL REPORTS WILL BE APPRECIATED TONIGHT THROUGH SUNDAY
MORNING. FREEZING DRIZZLE...SLEET OR SNOW REPORTS WILL ALSO BE
APPRECIATED SUNDAY AND SUNDAY NIGHT.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ056-057-063>065-069>072-132230-
SHELBY-RUSH-BROWN-BARTHOLOMEW-DECATUR-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
520 PM EST SAT JAN 12 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT.
OUTLOOK: HEAVY RAIN WITH ISOLATED THUNDERSTORMS ARE EXPECTED TONIGHT
WITH 1 TO 2 INCHES LIKELY AND LOCAL AREAS OF 3 INCHES POSSIBLE.
HAZARDS: HEAVY RAIN AND LOWLAND FLOODING ALONG WITH FLOODING ALONG
AREA STREAMS. LIGHTNING.
TIMING: THROUGHOUT THE NIGHT.
DISCUSSION: A WAVE OF LOW PRESSURE WILL LIFT NORTHEAST ACROSS
CENTRAL INDIANA TONIGHT ALONG A COLD FRONT. MOISTURE SURGING NORTH
OF THE FRONT ALONG WITH STRONG LIFT IN THE ATMOSPHERE WILL ALLOW
FOR WIDESPREAD RAIN...HEAVY AT TIMES...ISOLATED THUNDERSTORMS AND
LOWLAND FLOODING ALONG WITH FLOODING OF AREA CREEKS AND STREAMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
OUTLOOK: A LIGHT FREEZING DRIZZLE...SLEET AND SNOW ACCUMULATION IS
POSSIBLE SUNDAY AFTERNOON.
DISCUSSION: COLDER AIR WILL FILTER IN BEHIND A COLD FRONT THAT WILL
MOVE SOUTHEAST OF THE AREA ON SUNDAY. THIS WILL ALLOW FOR A WINTRY
MIX OF FREEZING DRIZZLE...SLEET AND SNOW BY AFTERNOON. FLOODING IS
EXPECTED ALONG AREA RIVERS NEXT WEEK ALONG WITH SOME LINGERING
FLOODING OF LOW LYING AREAS AND NEAR SMALL STREAMS ON SUNDAY.
.SPOTTER INFORMATION STATEMENT...
RAINFALL REPORTS WILL BE APPRECIATED LATE THIS AFTERNOON THROUGH
SUNDAY MORNING. FREEZING DRIZZLE...SLEET OR SNOW REPORTS WILL ALSO BE
APPRECIATED SUNDAY AND SUNDAY NIGHT.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ037>042-045>049-051>055-060>062-067-068-132230-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-
MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SULLIVAN-
GREENE-MONROE-KNOX-DAVIESS-
520 PM EST SAT JAN 12 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT.
OUTLOOK: HEAVY RAIN WITH ISOLATED THUNDERSTORMS ARE EXPECTED TONIGHT
WITH 1 TO 2 INCHES LIKELY AND LOCAL AREAS OF 3 INCHES POSSIBLE.
HAZARDS: HEAVY RAIN AND LOWLAND FLOODING ALONG WITH FLOODING ALONG
AREA STREAMS. LIGHTNING.
TIMING: THROUGHOUT THE NIGHT.
DISCUSSION: A WAVE OF LOW PRESSURE WILL LIFT NORTHEAST ACROSS
CENTRAL INDIANA TONIGHT ALONG A COLD FRONT. MOISTURE SURGING NORTH
OF THE FRONT ALONG WITH STRONG LIFT IN THE ATMOSPHERE WILL ALLOW
FOR WIDESPREAD RAIN...HEAVY AT TIMES...ISOLATED THUNDERSTORMS AND
LOWLAND FLOODING ALONG WITH FLOODING OF AREA CREEKS AND STREAMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
OUTLOOK: A LIGHT FREEZING DRIZZLE...SLEET AND SNOW ACCUMULATION IS
POSSIBLE SUNDAY EVENING.
DISCUSSION: COLDER AIR WILL FILTER IN BEHIND A COLD FRONT THAT WILL
MOVE SOUTHEAST OF THE AREA ON SUNDAY. THIS WILL ALLOW FOR A WINTRY
MIX OF FREEZING DRIZZLE...SLEET AND SNOW BY SUNDAY EVENING. FLOODING
IS EXPECTED ALONG AREA RIVERS NEXT WEEK ALONG WITH SOME LINGERING
FLOODING OF LOW LYING AREAS AND NEAR SMALL STREAMS ON SUNDAY.
.SPOTTER INFORMATION STATEMENT...
RAINFALL REPORTS WILL BE APPRECIATED LATE THIS AFTERNOON THROUGH
SUNDAY MORNING. FREEZING DRIZZLE...SLEET OR SNOW REPORTS WILL ALSO BE
APPRECIATED SUNDAY AND SUNDAY NIGHT.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
NIELD
In the hours before
Local storm report, Jan 12, 10:07 PM EST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1007 PM EST SAT JAN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HEAVY RAIN 3 S PARAGON 39.35N 86.56W
01/12/2013 M1.51 INCH MORGAN IN COCORAHS
STORM TOTAL THUS FAR.
&&
EVENT NUMBER IND1300001
LEELocal storm report, Jan 12, 10:26 PM EST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1026 PM EST SAT JAN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM HEAVY RAIN INDIANAPOLIS 39.78N 86.15W
01/12/2013 M1.06 INCH MARION IN TRAINED SPOTTER
STORM TOTAL THUS FAR. MEASUREMENT TAKEN AT 10TH ST AND
COUNTRY CLUB ROAD.
&&
EVENT NUMBER IND1300002
LEEThunderstorm Wind, Marion
- When
- January 13, 1:20 AM EST
- Where
- Marion County, 1.66 mi SE of Southport
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 39.651, -86.102
Siding was taken off a house near the intersection of Sherman Drive and Stop 11 Road due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Johnson
- When
- January 13, 1:25 AM EST
- Where
- Johnson County, 1.38 mi N of Smith Valley
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Storm Chaser
- Coordinates
- 39.620, -86.196
A few trees and part of a fence were downed near the intersection of Fairview and Morgantown Roads due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Johnson
- When
- January 13, 1:25 AM EST
- Where
- Johnson County, 0.59 mi NNW of Greenwood
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $750
- Reported by
- Broadcast Media
- Coordinates
- 39.628, -86.123
A power pole was leaning on Fry Road, near the intersection with US Route 31 just south of the Greenwood Park Mall, due to damaging thunderstorm wind gusts.
Flood, Madison
- When
- January 13, 7:00 AM EST to 9:00 AM EST
- Where
- Madison County, Frankton to 0.11 mi S of Frankton
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.220, -85.770
Flooding was reported in the basement of a home due to thunderstorm heavy rainfall. Sandbagging was ongoing early this morning. This report came in via twitter.
Flood, Madison
- When
- January 13, 7:00 AM EST to 9:00 AM EST
- Where
- Madison County, 1.77 mi SE of Florida to 1.81 mi NNW of Woodlawn Hgts
- Cause
- Heavy Rain
- Property damage
- $500
- Crop damage
- $500
- Reported by
- Public
- Coordinates
- 40.155, -85.693
Several cars were stuck on flooded county roads, just north of Anderson, due to heavy thunderstorm rainfall.
Flood, Hendricks
- When
- January 13, 9:30 AM EST to 11:30 AM EST
- Where
- Hendricks County, 1.59 mi ENE of Plainfield to 1.58 mi ENE of Plainfield
- Cause
- Heavy Rain
- Property damage
- $500
- Crop damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 39.706, -86.371
White Lick Creek, south of Brownsburg, is flooded due to heavy thunderstorm rainfall. Many other local roads are closed and County Road 267 is closed south of Plainfield.
Flood, Lawrence
- When
- January 13, 12:19 PM EST to 2:19 PM EST
- Where
- Lawrence County, 0.61 mi SE of Needmore to 0.4 mi ESE of Needmore
- Cause
- Heavy Rain
- Property damage
- $500
- Crop damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 38.923, -86.513
Salt Creek was within six inches of running over Peerless Road due to heavy thunderstorm rainfall. Additionally, Clear Creek on either side of State Route 37 is at least four feet deep in fields.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Illinois, January 13, 20131 death · 13 events
- Coastal Flood and High Surf in Puerto Rico, January 13 to 16, 20131 death · 2 events
- Avalanche in Colorado, January 13, 20131 death · 1 event
- Flood in Indiana, January 13, 20131 death · 1 event
- Ice Storm in Mississippi, January 13 to 14, 2013$270,000 · 12 events
- Tornado in Mississippi, January 13, 2013$100,000 · EF1 · 1 event
- Tornado in Mississippi, January 13, 2013$40,000 · EF1 · 1 event
- Flash Flooding in Arkansas, January 13, 2013$120,000 · 2 events
- Tornado and Flash Flooding in Tennessee, January 13, 2013$77,000 · EF0 · 8 events
- Tornadoes in Louisiana, January 13, 2013$40,000 · EF0 · 2 events
- Flash Flooding in Mississippi, January 13, 2013$35,000 · 3 events
- Flash Flooding and Flooding in Tennessee, January 13, 2013$25,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 427789, 427792, 427793, 432270, 432271, 432272, 432284.